MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE SHIM SZ7 8MM; TIBIAL INSERT TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE SHIM SZ7 8MM; TIBIAL INSERT TRIALS
Catalog Number 254500673
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the attune shim from bph consignment set was damaged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, "damaged attune shim from bph consignment set".The product was not returned to depuy synthes, however photos were provided for review.See attachment ¿(b)(4) image¿.The photo investigation revealed that bottom edge of the (b)(4), attune shim sz7 8mm is chipped off.This type of damage is consistent with other tools and hard edges coming in contact with the device and usage of excessive force in a prying motion while trialing.Properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the (b)(4), attune shim sz7 8mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be traced to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : received an email from qld warehouse stating they received a damaged attune shim from bph consignment set.I was not aware of this damaged item but was asked to log the broken instrument.The item is in possession of the qld warehouse.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the attune shim sz7 8mm was chipped off at the bottom edge.However signs of scratches were not observed.This type of damage is consistent with the device being in contact with other tools like: forceps, tweezers or other tools with and edge.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the (b)(4), attune shim sz7 8mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be traced to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information from the loan kit team: the shim has a gouge out of the plastic.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "damaged attune shim from bph consignment set." the product was not returned to depuy synthes, however photos were provided for review.See attachment ¿ (b)(4) image¿.The photo investigation revealed that bottom edge of the 254500673, attune shim sz7 8mm is chipped off.However, it is not possible to confirm the scratched condition of the device.This type of damage is consistent with other tools and hard edges coming in contact with the device and usage of excessive force in a prying motion while trialing.Properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500673, attune shim sz7 8mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be traced to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE SHIM SZ7 8MM
Common Device Name
TIBIAL INSERT TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18076185
Report Number1818910-2023-22644
Device Sequence Number7692840
Product Code HWT
UDI-Device Identifier10603295133551
UDI-Public10603295133551
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500673
Device Lot NumberMVMBTH270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/07/2023
11/17/2023
12/26/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/08/2023
11/27/2023
12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown